MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5530-G-711
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Date of Event 12/01/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Patient reported revision due to infection.Patient alleges a triathlon right knee was implanted on (b)(6) 2019 with the use of triathlon cutting guide.Patient reported a 1st stage revision in (b)(6) 2019 with irrigation & debridement where all parts were removed.Patient reported the 2nd stage revision in (b)(6) 2020 (noting "all parts removed").Patient noted competitor product was implanted in 2021 and has had multiple surgeries since.Patient noted "extreme financial loss, quality of life, pain".Patient would like to know if any stryker parts are subject to a recall.Patient alleges a "shapematch" cutting guide was used.This pi is for i&d & poly swap performed on (b)(6) 2019.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.The following devices were also listed in this report: triathlon p/a cr beaded #7r; cat# 5517f702; lot# cpx2s.Tritanium bplate triathlon s7; cat# 5536b700; lot# ctd34017.Tritanium patella-asymmetric; cat# 5552-l-401; lot# em58.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Additional Manufacturer Narrative
Corrected data: date of explant.An event regarding infection involving a triathlon insert was reported.The event was confirmed via medical review, method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the medical records by clinical consultant indicated " it is confirmed that the patient had a stryker triathlon knee implanted and that at an early post-operative time frame he developed a prosthetic joint infection.It is further confirmed that he subsequently underwent multiple surgeries including an i&d with liner exchange and subsequently a two stage revision and multiple courses of antibiotics.The root cause of this issue can not be established.Infection is a relatively rare but well known risk of joint replacement surgery." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there has been no other similar event for the lot and sterile lot referenced.Conclusions: it was reported that the patient was revised due to infection.A review of the medical records by clinical consultant indicated " it is confirmed that the patient had a stryker triathlon knee implanted and that at an early post-operative time frame he developed a prosthetic joint infection.It is further confirmed that he subsequently underwent multiple surgeries including an i&d with liner exchange and subsequently a two stage revision and multiple courses of antibiotics.The root cause of this issue can not be established.Infection is a relatively rare but well known risk of joint replacement surgery." all stryker products sold as sterile are validated to a minimum sterility assurance level sal of 10^-6 in accordance with applicable iso standards.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient reported revision due to infection.Patient alleges a triathlon right knee was implanted on (b)(6), 2019 with the use of triathlon cutting guide.Patient reported a 1st stage revision in (b)(6) 2019 with irrigation & debridement where all parts were removed.Patient reported the 2nd stage revision in (b)(6) 2020 (noting "all parts removed").Patient noted competitor product was implanted in 2021 and has had multiple surgeries since.Patient noted "extreme financial loss, quality of life, pain".Patient would like to know if any stryker parts are subject to a recall.Patient alleges a "shapematch" cutting guide was used.This pi is for i&d & poly swap performed on (b)(6), 2019.

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14838354
Report Number0002249697-2022-00929
Device Sequence Number2367562
Product Code MBH
UDI-Device Identifier07613327045499
UDI-Public07613327045499
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/06/2021
Device Model Number5530-G-711
Device Catalogue Number5530-G-711
Device Lot NumberLEU296
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2022
Supplement Date Received by Manufacturer08/29/2022
Initial Report FDA Received Date06/27/2022
Supplement Report FDA Received Date09/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/07/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age51 YR
Patient SexMale
Patient Weight122 KG